Years ago my husband was diagnosed with COPD, Emphysema. He is now in a hospital with depression, confusion, aggitation, hallucinations. Back in December he had gone to a lung doctor. At that time his Oxygen level was 95 while his Sat levels dropped 90% after doing walking exercise.
The hospital has done a CT Scan today thinking maybe he has Organic Brain Syndrome. I am believing that he might have Brain Hypoxia. Could this be possible? He is not taking the meds they are giving him. He refuses to take them. They are giving him Depakote, Risperdal, and Cogentin. He has been on Clonazepam for years. Are any of these meds they are giving him taken by injection?
Please help me
You ask if any of your husband’s meds can be given by injection. This is a question that could quickly be answered by his doctors or the hospital pharmacist. If by the pharmacist, then his doctors would have to decide if any of them are vital to his recovery at this time. His refusal to take his meds is yet another sign of irrational behavior.
You describe his exhibiting “depression, confusion, agitation, hallucinations.” These are non-specific symptoms of serious brain dysfunction, of a degree that could be caused by respiratory failure leading to hypoxia and maybe even elevation of his blood carbon dioxide levels. But, there are many other causes and, in the absence of hypoxia, the opinion of a neurologist could be most helpful is determining which of the numerous causes of his brain dysfunction is the primary cause at this time.
The best advice I can provide is to suggest that every effort be made by your husband’s doctors (and specialists who might be called upon in consultation) to identify the cause of his confusion and hallucinations and then proceed with the therapy specific to the cause.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.